MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX27522UX
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 04/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During the procedure, an attempt was made to use one resolute onyx rx coronary drug eluting stent to treat a moderately tortuous and severely calcified lesion located in the proximal left anterior descending artery (lad).There was 95% stenosis.There were no abnormalities in relation to the anatomy.There was no damage noted to packaging.There were no issues noted when removing the device from the hoop/tray.The device was inspected with no issues.Negative prep was not performed.The lesion was pre-dilated and pre-treated with rotablator.The device did not pass through a previously-deployed stent.Resistance was encountered when advancing the device but excessive force was not used during the procedure.It was reported that during removal of the device following a failed delivery the stent dislodged just distal to the non-medtronic guide catheter.The lesion was described as being a "tough" calcified lesion.The dislodged stent was compressed against the guide catheter, when withdrawing the delivery system after the device did not cross lesion.The dislodged stent was then removed from the patient using a snare.The procedure was completed using 2.5x15mm, 2.75x26mm, 3.0x18mm and 3.0x8mm resolute onyx stents.Patient status post-procedure is alive with no injury.
 
Additional Manufacturer Narrative
Evaluation summary: the delivery system was not present and did not return for analysis.The dislodged stent returned for analysis.A snare loaded into a guide catheter was received.The dislodged stent returned stretched and bunched.Procedural images:the images capture a lesion site in the lad with 95% stenosis as reported by the account.The delivery and successful deployment of multiple devices are captured.The next set of images captures what appears to be the dislodged resolute onyx stent in the lad distal to the tip of the guide catheter.The stent then appears to be compressed/crushed by an unidentified balloon the next set of images captures the dislodged stent appearing to be protruding into the aorta, from the ostium of the left main.Numerous stents were then used to treat the vessel.The images then capture the treated vessel, with no evidence of the dislodged stent.There were no images capturing the removal of the dislodged stent with the snare.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7536518
Report Number9612164-2018-01202
Device Sequence Number2413304
Product Code NIQ
UDI-Device Identifier00643169556911
UDI-Public00643169556911
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2019
Device Catalogue NumberRONYX27522UX
Device Lot Number0008821768
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2018
Initial Date Received by Manufacturer 04/27/2018
Supplement Date Received by Manufacturer08/15/2018
Initial Report FDA Received Date05/23/2018
Supplement Report FDA Received Date09/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient Weight74